question-icon

Suggest treatment for severe pain in sternum and breathing difficulty

default
Posted on Tue, 9 Feb 2016
Question: After 6 months of Leukine use, I developed severe pain in my sternum which spread to several ribs. It felt a bit like pleuresy, with difficulty breathing. It resolved itself in about 3 months after stopping the Leukine. Is this a known side effect of Leukine?
doctor
Answered by Dr. Chobufo Ditah (15 minutes later)
Brief Answer:
Ye, it is a recognized side effect of leukine!

Detailed Answer:
HI and thank you so much for this query.

I am so sorry to hear about this pain which you had. Chest pain is a recognized and well documented side effect of Leukine. This explains your symptoms and the reason why this subsided after stopping then drug. However, the benefits outweigh this side effect and justifies the continued use of this drug. I hope you are doing a lot better at this time.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah (8 hours later)
I was surprised at the length of time it took my body to recover from the inflamation. Does 3 months seem like an unusually long time after stopping the Leukine?
doctor
Answered by Dr. Chobufo Ditah (9 hours later)
Brief Answer:
NO.....it is not!

Detailed Answer:
Hi,

The good news is that we are now free of this side effect. The 3months were not unusual though many others feel better earlier and others take even longer.

I with you well and a happy and prosperous new year 2016.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah (6 hours later)
Since the Leukine was so effective, I would like to restart it. Is there a dosing strategy that I can use to reduce the chances of a repeat of the chest pain,and yet get some benefit from the Leukine?
doctor
Answered by Dr. Chobufo Ditah (3 hours later)
Brief Answer:
There is no way know to me around this!

Detailed Answer:
Hi

I don’t know of any possible ways around this. Was the chest pain that severe or simply an annoying one? Yo may also ask your doctor if he has ever heard of any possible treatment modifications to address this.

Keep me posted and I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah (12 minutes later)
thank you. you have been very helpful.
doctor
Answered by Dr. Chobufo Ditah (53 minutes later)
Brief Answer:
You are welcome!

Detailed Answer:
Hi,

Thanks for your kind words and do keep me updated. Iw isn you well.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6323 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for severe pain in sternum and breathing difficulty

Brief Answer: Ye, it is a recognized side effect of leukine! Detailed Answer: HI and thank you so much for this query. I am so sorry to hear about this pain which you had. Chest pain is a recognized and well documented side effect of Leukine. This explains your symptoms and the reason why this subsided after stopping then drug. However, the benefits outweigh this side effect and justifies the continued use of this drug. I hope you are doing a lot better at this time. I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.